Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/106758
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Apixaban, concomitant medicines and spontaneous reports of haemorrhagic events
Author: Caughey, G.
Kalisch Ellett, L.
Barratt, J.
Shakib, S.
Citation: Therapeutic Advances in Drug Safety, 2017; 8(5):157-164
Publisher: Sage
Issue Date: 2017
ISSN: 2042-0986
2042-0994
Statement of
Responsibility: 
Gillian E. Caughey, Lisa M. Kalisch Ellett, John D. Barratt and Sepehr Shakib
Abstract: Introduction: Little is known about the potential safety issues associated with apixaban in clinical practice and their reporting in spontaneous adverse event (SAE) databases. Objective: To describe SAE reports associated with the oral anticoagulant apixaban from Australia, Canada and USA and to examine associated concomitant medicine use. Methods: SAE report databases from Australia, Canada and the USA were examined for all reports of adverse events associated with apixaban and concomitant medicines from 1 January 2012 to 30 September 2014. Disproportionality analysis (proportional reporting ratio (PRR) and reporting odds ratio (ROR)) was conducted for the quantitative detection of signals using the USA database. Results: There were 97 SAE reports associated with apixaban from Australia, 77 from Canada and 2877 from the USA. Reporting of haemorrhage (any type) was common, ranging from 18% for USA to 31% for Australia. Gastrointestinal (GI) haemorrhage was the most commonly reported haemorrhage, accounting for approximately 10% of adverse event reports across all countries. Positive signals were confirmed in the USA data (haemorrhage (any type) PRR, 12.1; χ2, 5582.2 and ROR, 13.4; 95% CI: 12.13-14.6; GI haemorrhage PRR, 11.8; χ2, 2325.4 and ROR, 12.3; 95% CI, 10.8-14.0). Reporting of concomitant use of medicines with the potential to increase bleeding risk ranged from 47.6% in Canada to 65.5% in Australia. Conclusion: A large proportion of adverse event reports for apixaban were associated with use of concomitant medicines which may have increased the risk of haemorrhage.
Keywords: Apixaban; novel oral anticoagulant; haemorrhage; adverse event; spontaneous reports
Rights: © The Author(s), 2017. Reprints and permissions: http://www.sagepub.co.uk/ journalsPermissions.nav
RMID: 0030070430
DOI: 10.1177/2042098616689771
Grant ID: http://purl.org/au-research/grants/nhmrc/1040938
Appears in Collections:Medicine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.